Alert archive / Iowa / Winter Storm Watches in 2016
Winter Storm Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm watch at Mar 21, 2016, 3:54 PM CDT for 7 counties in Iowa. It took effect at Mar 23, 2016, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:54 PM CDT (20:54 UTC)
- In effect from
- Mar 23, 2016, 4:00 PM CDT
- Expired
- Mar 22, 2016, 4:00 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS43 KDMX 212054 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CDT MON MAR 21 2016 ...A STRONG SPRING STORM SYSTEM TO BRING A VARIETY OF WEATHER TO CENTRAL IOWA WEDNESDAY THROUGH THURSDAY... .A STRONG STORM SYSTEM WILL LIFT OUT OF THE SOUTHWEST U.S. AND ACROSS SOUTHERN IOWA WEDNESDAY THROUGH THURSDAY. COLDER AIR WILL MOVE IN BEHIND THE SYSTEM BEGINNING ACROSS NORTHERN IOWA WEDNESDAY AFTERNOON THROUGH ALL OF IOWA BY THURSDAY MORNING. THE STORM MAY BRING HEAVY SNOW TO PORTIONS OF NORTHERN IOWA...ESPECIALLY ALONG THE MINNESOTA BORDER AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SOUTHERN IOWA. IAZ004>007-015>017-220500- /O.NEW.KDMX.WS.A.0002.160323T2100Z-160324T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 354 PM CDT MON MAR 21 2016 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * TIMING...SNOW WILL BEGIN ACROSS NORTHWEST IOWA BY MID AFTERNOON WEDNESDAY THEN SPREAD ACROSS NORTHERN IOWA THROUGH THE REST OF THE AFTERNOON AND CONTINUE INTO THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES ARE POSSIBLE ACROSS THE WATCH AREA. * WINDS/VISIBILITY...A STRONG NORTHERLY WIND FROM 25 TO 35 MPH WITH HIGHER GUSTS IS EXPECTED LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES IN PERIODS OF HEAVIEST SNOWFALL. * IMPACTS...UNCERTAINTY STILL REMAINS IN THE EXACT TRACK OF THIS STORM SYSTEM BUT WET AND HEAVY SNOW IS EXPECTED AND TRAVEL MAY BE IMPACTED WITH SLICK AND SNOW COVERED ROADS...ESPECIALLY THE EVENING COMMUTE AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FAB
4 follow-up statements
705 WWUS43 KDMX 220330 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1030 PM CDT MON MAR 21 2016 ...A STRONG SPRING STORM SYSTEM TO BRING A VARIETY OF WEATHER TO CENTRAL IOWA WEDNESDAY THROUGH THURSDAY... .A STRONG STORM SYSTEM WILL LIFT OUT OF THE SOUTHWEST U.S. AND ACROSS SOUTHERN IOWA WEDNESDAY THROUGH THURSDAY. COLDER AIR WILL MOVE IN BEHIND THE SYSTEM ACROSS NORTHERN IOWA WEDNESDAY AND SPREAD ACROSS ALL OF IOWA INTO THURSDAY MORNING. THIS WILL BRING THE POTENTIAL FOR HEAVY SNOW ACROSS NORTHERN IOWA NEAR THE MINNESOTA BORDER. IAZ004>007-015>017-221130- /O.CON.KDMX.WS.A.0002.160323T2100Z-160324T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 1030 PM CDT MON MAR 21 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * TIMING...SNOW WILL BEGIN ACROSS NORTHWEST IOWA BY MID AFTERNOON WEDNESDAY THEN SPREAD ACROSS NORTHERN IOWA THROUGH EARLY EVENING AND CONTINUE INTO THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES IN PERIODS OF HEAVIEST SNOWFALL. * IMPACTS...UNCERTAINTY STILL REMAINS IN THE EXACT TRACK OF THIS STORM SYSTEM BUT WET AND HEAVY SNOW IS EXPECTED. TRAVEL MAY BE IMPACTED WITH SLICK AND SNOW COVERED ROADS...ESPECIALLY THE EVENING COMMUTE AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MJB
142 WWUS43 KDMX 220912 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 412 AM CDT TUE MAR 22 2016 ...MODERATE TO HEAVY SNOW OVER NORTHERN IOWA LATE WEDNESDAY INTO THURSDAY... .A STRONG SPRING STORM SYSTEM WILL OVERSPREAD THE REGION ON WEDNESDAY AND PERSIST INTO EARLY THURSDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE OVER NORTHERN IOWA WITH OVER SIX INCHES POSSIBLE. IAZ004>007-015>017-221715- /O.CON.KDMX.WS.A.0002.160323T2100Z-160324T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 412 AM CDT TUE MAR 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * TIMING...SNOW WILL BEGIN ACROSS NORTHWEST IOWA BY MID AFTERNOON WEDNESDAY THEN SPREAD ACROSS NORTHERN IOWA THROUGH EARLY EVENING AND CONTINUE INTO THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES IN PERIODS OF HEAVIEST SNOWFALL. * IMPACTS...TRAVEL MAY BE IMPACTED WITH SLICK AND SNOW COVERED ROADS...ESPECIALLY THE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KS
454 WWUS43 KDMX 221505 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1005 AM CDT TUE MAR 22 2016 ...MODERATE TO HEAVY SNOW OVER NORTHERN IOWA LATE WEDNESDAY INTO THURSDAY... .A STRONG SPRING STORM SYSTEM WILL OVERSPREAD THE REGION ON WEDNESDAY AND PERSIST INTO EARLY THURSDAY. MODERATE TO HEAVY SNOWFALL IS POSSIBLE OVER NORTHERN IOWA WITH OVER SIX INCHES POSSIBLE. IAZ004>007-015>017-222315- /O.CON.KDMX.WS.A.0002.160323T2100Z-160324T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 1005 AM CDT TUE MAR 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * TIMING...SNOW WILL BEGIN ACROSS NORTHWEST IOWA BY MID AFTERNOON WEDNESDAY THEN SPREAD ACROSS NORTHERN IOWA THROUGH EARLY EVENING AND CONTINUE INTO THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES IN PERIODS OF HEAVIEST SNOWFALL. * IMPACTS...TRAVEL MAY BE IMPACTED WITH SLICK AND SNOW COVERED ROADS...ESPECIALLY THE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FAB
253 WWUS43 KDMX 222100 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 400 PM CDT TUE MAR 22 2016 ...HEAVY SNOW OVER NORTHERN IOWA LATE WEDNESDAY INTO EARLY THURSDAY... .A STRONG SPRING STORM SYSTEM WILL TRACK THROUGH THE PLAINS EARLY WEDNESDAY...BEFORE PASSING JUST SOUTH AND EAST OF IOWA BY THURSDAY MORNING. WIDESPREAD PRECIPITATION WILL OCCUR NORTH AND EAST OF ITS TRACK...INITIALLY AS RAIN BEFORE GRADUALLY CHANGING TO SNOW. HEAVY WIND BLOW SNOW IS EXPECTED OVER NORTHERN IOWA LEADING TO HAZARDOUS TRAVEL. IAZ004>007-015>017-230300- /O.UPG.KDMX.WS.A.0002.160323T2100Z-160324T1500Z/ /O.NEW.KDMX.WS.W.0002.160323T2300Z-160324T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 400 PM CDT TUE MAR 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW ACROSS FAR NORTHWEST IOWA BY EARLY WEDNESDAY AFTERNOON BEFORE CHANGING TO ALL SNOW OVER NORTHERN IOWA BY THE EARLY EVENING HOURS. HEAVY SNOW WILL THEN PERSIST INTO THE NIGHT BEFORE ENDING EARLY THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...6 TO 10 INCHES...HIGHEST AMOUNTS FROM MASON CITY NORTH. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. VISIBILITY WILL BE DRAMATICALLY REDUCED TO A HALF MILE OR LESS AT TIMES IN PERIODS OF SNOW AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS. * IMPACTS...TRAVEL WILL BE IMPACTED WITH SLICK AND SNOW COVERED ROADS AND VERY LOW VISIBILITY...ESPECIALLY THE EVENING AND OVERNIGHT HOURS. TRAVEL MAY BE NEARLY IMPOSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ023>026-033>035-230300- /O.NEW.KDMX.WW.Y.0010.160323T2300Z-160324T1400Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...BELMOND... HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE 400 PM CDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 9 AM CDT THURSDAY. * TIMING...RAIN WILL CHANGE TO SNOW ACROSS THE ADVISORY AREA DURING THE EVENING HOURS WEDNESDAY. MODERATE TO HEAVY SNOW WILL THEN PERSIST INTO THE NIGHT BEFORE ENDING EARLY THURSDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...3 TO 6 INCHES...HIGHEST AMOUNTS NORTH OF HIGHWAY 20. * WINDS/VISIBILITY...NORTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WEDNESDAY NIGHT. VISIBILITY WILL BE DRAMATICALLY REDUCED TO A HALF MILE OR LESS AT TIMES IN PERIODS OF SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL WILL BE IMPACTED WITH SLICK AND SNOW COVERED ROADS AND VERY LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. ANY REPORTS OF SNOW ACCUMULATIONS ARE MUCH APPRECIATED AND CAN BE RELAYED DIRECTLY TO THE NATIONAL WEATHER SERVICE USING TWITTER HANDLE NWS DES MOINES...HASHTAG NWSDMX OR POST TO THE NWS DES MOINES FACEBOOK PAGE. && $$ SMALL
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm watch went out at Mar 21, 12:43 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 21, 12:43 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1243 PM CDT MON MAR 21 2016 .SHORT TERM /TODAY/... ISSUED AT 349 AM CDT MON MAR 21 2016 HIGH TEMPERATURES WERE THE MAIN CONCERN TODAY. GOOD MIXING DEVELOPS LATER THIS MORNING AND DEEPENS TO NEAR 850MB WHERE WINDS RANGE AROUND 30-35 KNOTS. EXTREMELY DRY AIR MASS IN PLACE AND LOWERED DEW POINTS THROUGHOUT THE DAY TO THE DEW POINTS RANGING FROM 30-40 AFTER MIXING. HENCE...WITH PLENTY OF SUNSHINE...THE STRONG SOUTHERLY FLOW AND DRY DEW POINTS...RAISED MAXIMUM TEMPERATURES ROUGHLY 4 TO 6 DEGREES ACROSS THE ENTIRE FORECAST AREA. THIS IS ABOUT 2-3 DEGREES ABOVE THE 21.00Z MAV AND ECE MOS GUIDANCE. NUDGE UP WINDS AND WIND GUSTS TODAY AS WELL TO COINCIDE WITH THE MIXING. SOME CONCERN FOR FIRE WEATHER ISSUES...BUT THE RH VALUES REMAIN IN THE 35 TO 50 PERCENTILE THIS AFTERNOON DURING THE STRONGEST MIXING...ANY CONCERNS COULD BE HANDLE WITH A SPS. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 349 AM CDT MON MAR 21 2016 MAIN CONCERN CONTINUES TO FOCUS ON MID WEEK SYSTEM SET TO AFFECT IOWA. HOWEVER...PRIOR TO THE STORMS ARRIVAL LATE TUESDAY NIGHT...RELATIVELY QUIET CONDITIONS ARE EXPECTED TONIGHT INTO TUESDAY WITH THERMAL RIDGING BUILDING TOWARD THE STATE. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL DURING THIS TIME WITH SOUTH WINDS THROUGH TUESDAY MORNING. A COLD FRONT WILL BEGIN TO SAG INTO NORTHERN IOWA EARLY TUESDAY AND GRADUALLY SINK SOUTH THROUGH THE STATE DURING THE DAY. THIS WILL LIMIT THE EXTENT OF THE HEATING IN THE NORTH BUT TEMPERATURES SHOULD STILL MAKE IT INTO THE MID 50S TO LOWER 60S IN NORTHERN IOWA. FARTHER SOUTH...READINGS INTO THE UPPER 60S TO LOWER 70S WILL BE COMMON WITH THE COLD FRONT ARRIVING LATE IN THE DAY. THIS BOUNDARY WILL STALL NEAR THE IA/MO BORDER ON TUESDAY NIGHT AS THE STRONG SHORTWAVE PASSES THROUGH THE ROCKIES INDUCING CYCLOGENESIS IN EAST CO/WEST KS ON TUESDAY NIGHT. STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL EVENTUALLY BRING MOISTURE NORTHWARD INTO THE SYSTEM WITH ISENTROPIC LIFT/WARM ADVECTION INTENSIFYING NORTH OF THE BOUNDARY. PRECIPITATION WILL INITIALLY FORM NEAR NORTHERN IOWA/SOUTHERN MINNESOTA TUESDAY NIGHT WHERE DECENT MIDLEVEL FRONTOGENETICAL WILL EXIST. SATURATION WILL SPREAD ACROSS NORTHERN IOWA OVERNIGHT AS ISENTROPIC LIFT PERSIST AND RAIN IS EXPECTED TO SPREAD FARTHER SOUTH ACROSS THE STATE AS THE LIFT CONTINUES. MODEL SOLUTIONS REMAIN SOMEWHAT PROBLEMATIC FOR THE FORECAST AREA WITH GFS FASTER AND FARTHER NORTH WEDNESDAY INTO THURSDAY. MEANWHILE...THE EURO REMAINS FARTHER SOUTH AND SLOWER AND THIS IS BACKED UP BY THE GEM AS WELL. HAVE STARTED TRENDING MORE TOWARDS THIS LATER SOLUTION GIVEN THEIR CONSISTENCY AND A GRADUAL DRIFT SOUTHWARD IN THE GFS SOLUTION OVER THE PAST 48 HOURS. THIS SOLUTION WOULD LIMIT THE CONVECTION POTENTIAL SOMEWHAT AS THE SURFACE LOW REMAINS GENERALLY SOUTH OF THE FORECAST AREA. HOWEVER...ELEVATED INSTABILITY IS LIKELY TO STILL PASS ACROSS SOUTHERN IOWA AND HAVE KEPT THE THREAT OF THUNDER GOING. OBVIOUSLY...IF THE GFS SOLUTION COMES TO FRUITION...THE SURFACE BASED CONVECTION WOULD BE A POSSIBILITY IN THE FAR SOUTH IN THE AFTERNOON WITH A BETTER CHANCE OF SEVERE STORMS. FARTHER NORTH...COLD ADVECTION WILL INTENSIFY AS THE LOW DEEPENS AND NORTHEAST WINDS INCREASE AT THE SURFACE. COLD RAIN WILL BEGIN TO CHANGE TO SNOW ACROSS NORTHERN IOWA DURING THE DAY AS THE COLD AIR DEEPENS. THIS RAIN/SNOW TRANSITION WILL MOVE GRADUALLY SOUTH AND BE NEAR A CHARLES CITY-CLARION-DENISION LINE BY SUNSET. THIS TRANSITION LINE WILL ACCELERATE TO THE SOUTHEAST ON WEDNESDAY NIGHT AS THE SURFACE LOW PASSES AND WINDS INCREASE FROM THE NORTH TO NORTHWEST. EURO HAS STRONG KINEMATIC FORCING ON WEDNESDAY NIGHT WITH DECENT PRECIPITATION AMOUNTS ACROSS THE STATE WHILE THE QUICKER GFS HAS PRECIPITATION ENDING LATE AS LIFT MOVES EASTWARD. HAVE STAYED WITH THE SLOWER SOLUTION AND TRANSITION ALL PRECIPITATION TO SNOW ACROSS THE FORECAST AREAS BY LATE WEDNESDAY NIGHT WITH ACCUMULATING SNOWFALL EXPECTED IN MOST AREAS. THE SNOW ENDS BY MIDDAY THURSDAY WITH THE SYSTEM PULLING TO THE EAST. AT THIS POINT...MODERATE TO LOW END HEAVY ACCUMULATIONS WILL BE POSSIBLE ALONG AND NORTH OF HIGHWAY 20 WITH LIGHT TO MODERATE FARTHER SOUTH. SHOULD THE EURO END UP BEING RIGHT...THE AXIS OF HEAVIER SNOW WILL NEED TO BE SHIFTED FARTHER SOUTH AS WELL AND THIS WILL NEED TO BE WATCHED CLOSELY ON SUBSEQUENT SHIFTS WITH HEADLINES BECOMING A POSSIBILITY. WINDS WILL ALSO BE QUITE STRONG WEDNESDAY NIGHT INTO THURSDAY MORNING WHICH MAY CAUSE SOME BLOWING SNOW AS WELL. STILL APPEARS TO BE A BREAK IN THE ACTION LATE THURSDAY INTO FRIDAY BUT ANOTHER SYSTEM IS SET TO AFFECT THE STATE INTO NEXT WEEKEND. TEMPERATURES WILL BE QUITE COLD ON THURSDAY WITH SOME GRADUAL MODERATION INTO THE WEEKEND. && .AVIATION...21/18Z ISSUED AT 1243 PM CDT MON MAR 21 2016 FAIRLY HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE ENTIRE PERIOD WITH NOTHING MORE THAN SCT-BKN HIGH CLOUDS. ONLY CONCERN WILL BE LLWS OVER SRN IA AS THE LOW LEVEL JET INCREASES AHEAD OF APPROACHING SIOUXLAND FRONTAL BOUNDARY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...COGIL AVIATION...SMALL
Hazardous weather outlook, Mar 21, 4:16 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT MON MAR 21 2016 IAZ057>062-070>075-081>086-092>097-220930- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 416 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO WEDNESDAY EVENING. THE THREAT OF SEVERE STORMS APPEARS LOW. SNOWFALL IS EXPECTED ON WEDNESDAY NIGHT INTO EARLY THURSDAY. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY NEAR THE I80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ004>007-015>017-023>028-033>039-044>050-220930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 416 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO LOCALIZED HEAVY ACCUMULATING SNOW WILL BE POSSIBLE WEDNESDAY INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Watches in Iowa, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.